Alert archive / North Carolina / Tornado Warnings in 2019

Tornado Warning 45, NWS Wakefield, VA

July 23, 2019Currituck County, North Carolina

NWS Wakefield, VA issued this tornado warning at Jul 23, 2019, 3:24 PM EDT for Currituck County, North Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2019, 3:24 PM EDT (19:24 UTC)
Expired
Jul 23, 2019, 4:00 PM EDT
In force
36 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Currituck County, NC

The radar

The Norfolk radar (KAKQ), 110 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 1:30 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2019-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 459 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2019-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
459 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

969 
WFUS51 KAKQ 231924
TORAKQ
NCC053-232000-
/O.NEW.KAKQ.TO.W.0045.190723T1924Z-190723T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
324 PM EDT Tue Jul 23 2019

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  Northeastern Currituck County in northeastern North Carolina...

* Until 400 PM EDT.
    
* At 324 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Indiantown, or near Currituck, moving northeast at
  25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Currituck around 335 PM EDT.
  Knotts Island around 350 PM EDT.

Other locations impacted by this tornadic thunderstorm include Barco,
Coinjock, Snowden, Waterlily, Gregory, Sligo, Shawboro and Maple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3633 7602 3635 7602 3634 7603 3636 7604
      3635 7608 3636 7611 3640 7616 3642 7616
      3651 7605 3656 7598 3656 7597 3658 7596
      3659 7594 3651 7583 3641 7581 3637 7588
      3638 7589 3637 7590 3632 7600
TIME...MOT...LOC 1924Z 229DEG 23KT 3639 7606 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MRD
3 follow-up statements
353 
WWUS51 KAKQ 231936
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
336 PM EDT Tue Jul 23 2019

NCC053-232000-
/O.CON.KAKQ.TO.W.0045.000000T0000Z-190723T2000Z/
Currituck NC-
336 PM EDT Tue Jul 23 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR
NORTHEASTERN CURRITUCK COUNTY...
    
At 335 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Currituck, moving northeast at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Knotts Island around 355 PM EDT.

Other locations impacted by this tornadic thunderstorm include Barco,
Waterlily, Coinjock, Sligo, Snowden and Maple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3633 7602 3635 7602 3634 7603 3635 7603
      3645 7613 3653 7603 3656 7598 3656 7597
      3658 7596 3659 7594 3651 7583 3641 7581
      3637 7588 3638 7589 3638 7590 3637 7590
      3632 7600
TIME...MOT...LOC 1935Z 230DEG 21KT 3643 7600 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MRD
261 
WWUS51 KAKQ 231946
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
346 PM EDT Tue Jul 23 2019

NCC053-232000-
/O.CON.KAKQ.TO.W.0045.000000T0000Z-190723T2000Z/
Currituck NC-
346 PM EDT Tue Jul 23 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR
NORTHEASTERN CURRITUCK COUNTY...
    
At 346 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Currituck, moving northeast at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Knotts Island around 355 PM EDT.

Other locations impacted by this tornadic thunderstorm include Barco,
Waterlily, Sligo and Maple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3646 7611 3653 7603 3655 7599 3655 7598
      3656 7598 3656 7597 3658 7596 3659 7594
      3651 7583 3641 7581 3637 7588 3638 7589
      3637 7590 3637 7596
TIME...MOT...LOC 1946Z 238DEG 19KT 3644 7594 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MRD
117 
WWUS51 KAKQ 231957
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
357 PM EDT Tue Jul 23 2019

NCC053-232006-
/O.EXP.KAKQ.TO.W.0045.000000T0000Z-190723T2000Z/
Currituck NC-
357 PM EDT Tue Jul 23 2019

...THE TORNADO WARNING FOR NORTHEASTERN CURRITUCK COUNTY WILL EXPIRE
AT 400 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. Additional strong
storms are expected across the area in the next few hours. 

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern North Carolina...and southeastern Virginia.

LAT...LON 3646 7611 3653 7603 3655 7599 3655 7598
      3656 7598 3656 7597 3658 7596 3659 7594
      3651 7583 3641 7581 3637 7588 3638 7589
      3637 7590 3637 7596
TIME...MOT...LOC 1956Z 229DEG 23KT 3648 7588 

$$

MRD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 23, 3:03 PM EDT, 21 minutes earlier.

Area forecast discussion, Jul 23, 3:03 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
303 PM EDT Tue Jul 23 2019

.SYNOPSIS...
A strong cold front crosses the area today as low pressure
tracks across North Carolina. High pressure builds in from the
north Wednesday through Friday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 1000 AM EDT Tuesday...

Latest upper air analysis shows a deep upper trough centered
from Ontario to the ern Midwest slowly moving eastward. At the
sfc, low pressure was centered over eastern Long Island, with
the trailing cold front extending SW to FCI-FVX-NW NC. A second
sfc low pressure center has started to develop over ern TN/wrn
NC. Closer to our area, there are some pre-frontal showers
across the ern CWA, with an area of steadier rain behind the
front from the VA Piedmont to MD Eastern Shore (including the
Richmond metro and Northern Neck). Temperatures have fallen
into the upper 60s across the Piedmont and Richmond Metro, but
are still in the mid 70s- around 80F over SE VA/NE NC. No
significant wx expected in the from now through midday noon with
just a steady light- moderate rain across northern/western
zones and ongoing (scattered) showers across the SE.

While skies will remain mostly cloudy (even ahead of the front)
through much of the day today, there will be enough sun for
temperatures to quickly rise into the 80s across SE VA/NE NC.
Highs will mainly be in the 70s (w/ temps dropping into the 60s
at times) over the nrn two-thirds of the CWA. As the front moves
into SE VA by this aftn, numerous showers/tstms will quickly
develop along it, with mainly light-moderate rain continuing
from central VA to the nrn CWA border. The front is expected to
slow down as it crosses SE VA (and eventually NE NC) later this
aftn-this evening in response to a developing area of sfc low
pressure tracking ENE across NC during the day today. With
precipitable water values aoa 2 inches and the flow aloft nearly
parallel to the slow-moving frontal boundary, am still concerned
about the potential for training storms. Storms will initially
be discrete but are expected to quickly evolve into a line be
late aftn. The HREF continues to forecast 50% probs of >3"/3
hours (with the focus across SE VA and NE NC). In addition, CAMs
are showing 3-6" of rainfall in this area. Therefore a flash
flood watch has been issued for this afternoon into tonight for
all of NE NC and Hampton Roads. Flash flooding will be possible
in the heaviest thunderstorms this afternoon into tonight. QPFs
through tonight range from 2-3" across the SE to 0.5-1.5" N of
I-64.

There is also a marginal-slight risk of severe wx across SE
VA/NE NC this aftn. Wind fields aloft increase as the upper
trough digs across the eastern half of the country, allowing a
40-50kt 500mb jet to move over the area. This wind field
combined with any afternoon heating will be enough for a few
strong to severe storms. However, the big limiting factor will
be the weak mid level lapse rates owing to the very moist
atmosphere. The best chc of severe wx will likely occur when the
cells are discrete initially (mainly from 17-21z). Tstms
eventually move into NE NC by evening as the front slowly moves
SE and low pressure moves toward the NE NC coast. The front
finally clears the CWA by 00-03z Wed as the low moves offshore.
Showers end from NW to SE tonight as the low slowly pulls away
from the coast. Lows tonight mainly in the 60s (w/ upper 50s
possible across the NW Piedmont and low 70s in coastal SE VA/NE
NC).

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
As of 355 AM EDT Tuesday...

High pressure slowly builds in from the north on Wed, before
becoming centered over the area late Thu. One cannot rule out
scattered showers and isolated storms right through Wednesday
across coastal zones as the upper trough axis approaches the
area on Wed. Kept PoPs mainly in the slight chc range, as the
latest guidance shows that any appreciable deep-layer
moisture will remain to our south and east. It will remain dry
across inland zones on Wed (and dry in all areas from Wed night
through Thu night).

Temps will be below average on Wed/Thu, with highs mainly in the
82-85F range (and lower humidity). Lows Wed/Thu night mainly in
the low-mid 60s inland (while remaining around 70F along the
immediate coast of SE VA/NE NC.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 345 PM EDT Monday...

Quiet and quite pleasant weather expected for the extended with
high pressure in control through the week and weekend. Will keep
with a dry forecast Thu-Monday. Temps will slowly trend upwards
starting out in the mid 80s Thursday, then gradually rising to
the lower 90s Sun/Mon. Very seasonable for late July.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 200 PM EDT Tuesday...

Cold front has made south into NE NC this afternoon.
Thunderstorms have developed across extreme SE VA and NE NC
with mainly SHRAs N of the front. The front slows down later
this aftn- this evening as it approaches NE NC, with tstms
expected to continue along it. Tstms move SE of the terminals by
00-03z Wed, but scattered- numerous SHRAs will continue through
06-09z near the coast and across the SE. Pcpn likely ends at
RIC by 00-03z Wed. CIGS drop to MVFR at all sites by aftn. IFR
CIGs are possible at RIC/SBY/PHF/ORF by early evening, but
confidence is too low to include in the TAFs. VSBYs in SHRAs
will mainly be 3-6SM, but IFR/LIFR VSBYs are likely in any tstm.
Have added TEMPO groups of TSRA at PHF/ORF/ECG in the 18-00z
timeframe due to high confidence. Conditions improve from NW-SE
tonight-Wed AM. VFR expected from Wed-Fri.

&&

.MARINE...
As of 300 PM EDT Tuesday...

A frontal boundary will become stationary across northeast NC and
the northern OBX by late this afternoon/evening, with low pressure
riding north along the boundary as it slides offshore overnight.
Currently seeing modest S winds 15-25 kt over the northern OBX and
Currituck Sound south of the boundary, with lesser NNE winds 5-15 kt
north of the boundary. Expecting similar winds through about
midnight as the frontal boundary moves offshore. Therefore, will
maintain SCAs for the Currituck Sound and coastal waters south of
Cape Charles Light. Remaining SCAs have been cancelled. Winds will
vary between NW and NNE at 10-15 kt late tonight through Wednesday
with a least some model indication that a secondary push of elevated
winds may occur. Not quite sold on SCA criteria for any one part of
our marine area, so no SCAs planned at the moment. Seas remaining 2-
4 ft through Wed; waves on the Ches bay generally 1-2 ft.

Sfc high pressure builds in behind the front from late Wed into the
weekend keeping NE to E winds 5-15 kt. Seas remaining 2-4 ft.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Flash Flood Watch until 11 PM EDT this evening for NCZ012>017-
     030>032-102.
VA...Flash Flood Watch until 11 PM EDT this evening for VAZ092-093-
     095>098-100-523>525.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ633-656-
     658.

&&

SYNOPSIS...ERI/MRD
NEAR TERM...ERI/MRD/CP
SHORT TERM...ERI/MRD
LONG TERM...AJB/MRD
AVIATION...ERI/CP
MARINE...JDM
Hazardous weather outlook, Jul 23, 3:11 PM EDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
311 PM EDT Tue Jul 23 2019

MDZ021>025-VAZ048-061-062-064-069-075>078-085-099-509>511-517-519-
521-522-241915-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Cumberland-Goochland-Caroline-Powhatan-Westmoreland-
Richmond-Northumberland-Lancaster-Middlesex-Accomack-Western Louisa-
Eastern Louisa-Western Hanover-Western King William-
Western King and Queen-Western Essex-Eastern Essex-
311 PM EDT Tue Jul 23 2019

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ060-065>068-079>084-086>090-512>516-518-520-241915-
Prince Edward-Mecklenburg-Lunenburg-Nottoway-Amelia-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Mathews-
Greensville-Sussex-Surry-James City-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Eastern King William-Eastern King and Queen-
311 PM EDT Tue Jul 23 2019

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Periods of showers will continue through the evening and overnight.
Some areas of heavy rain are expected mainly south and east of
Richmond.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ013>017-030>032-102-VAZ095>098-241915-
Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-
Perquimans-Eastern Currituck-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-
311 PM EDT Tue Jul 23 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 540 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ012-VAZ092-093-100-523>525-241915-
Northampton-Southampton-Isle of Wight-York-Newport News-
Hampton/Poquoson-
311 PM EDT Tue Jul 23 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 23, 2:30 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Wakefield VA
230 PM EDT Tue Jul 23 2019

NCZ017-VAZ097-231915-
Western Currituck-Chesapeake-
230 PM EDT Tue Jul 23 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CURRITUCK  AND THE
SOUTHERN CITY OF CHESAPEAKE...

At 230 PM EDT, a strong thunderstorm was located near Northwest, or 9
miles south of Great Bridge, moving east at 30 mph.

Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.

Locations impacted include...
Great Bridge, Chesapeake, Northwest, Fentress, Mount Pleasant,
Hickory, Chesapeake Airport and Munden.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3655 7631 3655 7635 3667 7640 3676 7616
      3676 7615 3671 7608 3668 7607 3666 7612
      3655 7612 3656 7604 3656 7603 3659 7605
      3660 7606 3659 7604 3656 7601 3649 7623
TIME...MOT...LOC 1830Z 251DEG 25KT 3658 7627

MRD
Special weather statement, Jul 23, 2:45 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Wakefield VA
245 PM EDT Tue Jul 23 2019

VAZ098-231945-
Virginia Beach-
245 PM EDT Tue Jul 23 2019

...A STRONG THUNDERSTORM WILL AFFECT THE SOUTHEASTERN CITY OF
VIRGINIA BEACH...

At 244 PM EDT, a strong thunderstorm was located near Northwest, or 7
miles south of Great Bridge, moving east at 25 mph.

Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.

Locations impacted include...
Virginia Beach, Princess Anne, Back Bay, Sigma, Sandbridge Beach, Dam
Neck, Munden and Pungo.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3655 7598 3655 7601 3654 7603 3655 7604
      3655 7612 3666 7612 3668 7608 3668 7607
      3669 7607 3671 7608 3675 7613 3683 7592
      3677 7591 3664 7585 3658 7583
TIME...MOT...LOC 1844Z 248DEG 21KT 3661 7621

MRD
Special weather statement, Jul 23, 2:49 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Wakefield VA
249 PM EDT Tue Jul 23 2019

VAZ081>084-089-090-523-524-231930-
Charles City-New Kent-Prince George-Surry-Newport News-York-James
City-Gloucester-
249 PM EDT Tue Jul 23 2019

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHERN GLOUCESTER...
SOUTHEASTERN CHARLES CITY...NORTHEASTERN PRINCE GEORGE...YORK...
SOUTHEASTERN NEW KENT...SURRY...AND JAMES CITY COUNTIES...THE
NORTHERN CITY OF NEWPORT NEWS AND THE CITY OF WILLIAMSBURG...

At 248 PM EDT, a thunderstorm with heavy rain was located over
Claremont, moving northeast at 25 mph.

Rainfall amounts of up to 1 inch are possible with this storm.

Locations impacted include...
Newport News, Williamsburg, Claremont, Surry, Queens Lake, Virginia
Institute For Marine Sciences, Norge, Toano, Gloucester Point,
College Of William And Mary, Seaford, Busch Gardens, Rustic,
Burrowsville, Garysville, Carver Gardens, Kings Point, Jamestown,
Cabin Point and Scotland.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3718 7641 3719 7643 3718 7643 3718 7644
      3717 7646 3713 7666 3714 7667 3712 7668
      3705 7701 3726 7720 3749 7677 3748 7675
      3743 7671 3745 7670 3725 7635 3721 7635
      3720 7633
TIME...MOT...LOC 1848Z 240DEG 23KT 3721 7698

05
Special weather statement, Jul 23, 2:50 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Wakefield VA
250 PM EDT Tue Jul 23 2019

NCZ015>017-102-231945-
Eastern Currituck-Pasquotank-Camden-Western Currituck-
250 PM EDT Tue Jul 23 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMDEN...CENTRAL
PASQUOTANK AND NORTHERN CURRITUCK COUNTIES...

At 250 PM EDT, a strong thunderstorm was located near Elizabeth City,
moving northeast at 20 mph.

Wind gusts in excess of 40 mph and dime size hail are possible with
this storm.

Locations impacted include...
Currituck, Elizabeth City, Camden, Elizabeth City State University,
Indiantown, Whitehall Shores, Moyock, Knotts Island, Belcross, Burnt
Mills, Snowden, Gregory, Barco, Spences Corner, Sligo, Lambs Corner,
Shawboro and Maple.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3638 7636 3655 7615 3655 7598 3656 7599
      3656 7598 3644 7583 3625 7621
TIME...MOT...LOC 1850Z 230DEG 18KT 3634 7625

MRD
Special weather statement, Jul 23, 2:54 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
254 PM EDT Tue Jul 23 2019

NCZ013>015-030>032-231930-
Hertford-Pasquotank-Bertie-Gates-Perquimans-Chowan-
254 PM EDT Tue Jul 23 2019

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT WEST CENTRAL
PASQUOTANK...WESTERN PERQUIMANS...NORTHEASTERN BERTIE...SOUTHEASTERN
HERTFORD...SOUTHEASTERN GATES AND CHOWAN COUNTIES...

At 253 PM EDT, a thunderstorm with heavy rain was located over
Rockyhock, or near Ryland, moving northeast at 35 mph.

Wind gusts in excess of 30 mph are possible with this storm.

Locations impacted include...
Hertford, Winfall, Gatesville, Ryland, Colerain, Harrellsville,
Rockyhock, Tyner, Hobbsville, Valhalla, Belvidere, Midway,
Askewville, Goose Pond, Whites Crossroads, Gliden, Newsome Store,
Arrowhead Beach, Peach and Parkville.

LAT...LON 3596 7672 3605 7701 3648 7675 3635 7633
      3604 7660 3606 7662 3605 7662 3604 7664
      3604 7666 3601 7669 3599 7668 3597 7671
      3594 7669
TIME...MOT...LOC 1853Z 216DEG 30KT 3622 7668

05
Local storm report, Jul 23, 3:24 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
324 PM EDT TUE JUL 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     1 NW MUNDEN             36.58N 76.04W
07/23/2019                   CITY OF VIRGINIA BEVA   UTILITY COMPANY

            TREES DOWNED AT MUNDEN STATE PARK GOLF
            COURSE.

&&

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 3:36 AM EDTSpecial Weather StatementAKQNorthampton54 min
Jul 23, 9:48 AM EDTFlash Flood WatchAKQBertie, Camden, Chowan, Currituck, Gates, Hertford and 3 more12 hr
Jul 23, 12:27 PM EDTSpecial Weather StatementAKQGates48 min
Jul 23, 12:40 PM EDTSevere Thunderstorm WarningAKQCamden, Currituck, Gates, Pasquotank50 min
Jul 23, 1:18 PM EDTSevere Thunderstorm WarningAKQCurrituck42 min
Jul 23, 1:29 PM EDTSpecial Weather StatementAKQGates46 min
Jul 23, 1:55 PM EDTSpecial Weather StatementAKQHertford, Northampton65 min
Jul 23, 2:01 PM EDTSevere Thunderstorm WarningAKQCurrituck44 min
Jul 23, 2:50 PM EDTSpecial Weather StatementAKQCamden55 min
Jul 23, 2:54 PM EDTSpecial Weather StatementAKQBertie, Chowan, Gates36 min
Jul 23, 3:16 PM EDTSevere Thunderstorm WarningAKQChowan, Pasquotank, Perquimans44 min
Jul 23, 3:37 PM EDTSevere Thunderstorm WarningAKQCamden, Currituck, Pasquotank38 min
Jul 23, 4:12 PM EDTSpecial Weather StatementAKQChowan, Perquimans48 min
Jul 23, 4:12 PM EDTSevere Thunderstorm WarningAKQCamden, Currituck37 min
Jul 23, 4:22 PM EDTAreal Flood AdvisoryAKQChowan, Perquimans6 hr
Jul 23, 4:42 PM EDTAreal Flood AdvisoryAKQBertie6 hr
Jul 23, 4:47 PM EDTTornado WarningAKQPasquotank, Perquimans28 min
Jul 23, 5:04 PM EDTTornado WarningAKQCamden, Currituck26 min
Jul 23, 5:06 PM EDTSevere Thunderstorm WarningAKQBertie39 min
Jul 23, 5:31 PM EDTAreal Flood AdvisoryAKQChowan, Pasquotank, Perquimans3 hr
Jul 23, 5:31 PM EDTSpecial Weather StatementAKQCurrituck59 min
Jul 23, 6:31 PM EDTAreal Flood AdvisoryAKQCamden, Currituck3 hr
Jul 23, 6:49 PM EDTSpecial Weather StatementAKQCurrituck26 min

Nearby

Tornado Warnings in North Carolina, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.